MAUDE Adverse Event Report: GYRUS ACMI, INC.- NORWALK NON-CF RESECTOSCOPE METAL BROWN BEAK SHEATH

GYRUS ACMI, INC.- NORWALK NON-CF RESECTOSCOPE METAL BROWN BEAK SHEATH
Model Number EMRS-26B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported with an issue of " broken white end".The issue found during reprocessing.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
The subject device was received and evaluated.Device return evaluation was completed.The complaint was confirmed.The tip was found broken.No additional defects were noted.Based on estimation findings and incident information, the reported complaint was most likely caused by improper handling of the device during reprocessing, such as impact-dropped.The device was manufactured in october 2016.Device history records were reviewed and showed the product met all specifications upon release.The reported failure mode had been addressed by the original equipment manufacturer (oem ).In march 2014, to remediate tip fracture, a design change in material and geometries of the tips has been implemented.The new tip material has been successfully validated for production release.A review of the device history records indicates that this complaint device was produced after corrective actions were taken, and it had a newly designed tip.As a ceramic material is brittle in nature, all ceramic tips are susceptible to fracture even though a more robust re-design has been implemented.Potential damage to distal tip is addressed in the device instructions for use (ifu_ 99-1033_fk).The ifu states, "study this manual and other labeling thoroughly for safe handling, storage and usage, including instructions for all generators and accessories.Do not drop instruments, or allow them to be struck by other objects;" " do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged.Damage may result in the loss of the entire ceramic tip or fragments of the ceramic tip.If there is evidence of charring, burn spots, chips or cracks in the ceramic tip or surrounding area, do not use." (warnings , page 4) olympus will continue to monitor complaints for this device.

Brand Name
NON-CF RESECTOSCOPE METAL BROWN BEAK SHEATH
Common Device Name
RESECTOSCOPE
Manufacturer (Section D)
GYRUS ACMI, INC.- NORWALK
93 north pleasant st.
norwalk OH 44857
Manufacturer Contact
todd brill
93 north pleasant st.
norwalk, OH 44857
5082077661
MDR Report Key15161715
Report Number1519132-2022-00014
Device Sequence Number20257707
Product Code FAS
UDI-Device Identifier00821925001992
UDI-Public00821925001992
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEMRS-26B
Device Lot NumberJW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Initial Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown